Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 3, 2020, 10:24 PM CDT for La Salle County, Webb County, Texas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2020, 10:24 PM CDT (03:24 UTC)
- Expired
- Sep 4, 2020, 12:15 AM CDT
- In force
- 111 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties La Salle County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 162 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2891 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted.
823
WGUS54 KCRP 040324
FFWCRP
TXC283-479-040515-
/O.NEW.KCRP.FF.W.0007.200904T0324Z-200904T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1024 PM CDT Thu Sep 3 2020
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Southeastern La Salle County in south central Texas...
Northeastern Webb County in south central Texas...
* Until 1215 AM CDT.
* At 1024 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Fort Ewell Site.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2815 9925 2836 9901 2831 9893 2817 9894
2806 9899 2776 9924 2780 9937
FLASH FLOOD...RADAR INDICATED
$$
PHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 6:37 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Sep 3, 6:37 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 637 PM CDT Thu Sep 3 2020 .DISCUSSION... Updated for 00Z aviation discussion. && .AVIATION... Convection associated with an upper level trough continues affecting mainly western areas this evening. Isolated showers and storms will be around COT through the next several hours with a slightly lower chance near LRD. Have just included VCSH for LRD for now, but will have to watch trends for possible TS mention. By tomorrow, convection is likely to spread south and eastward and will potentially affect other TAF sites. Confidence on convection timing is fairly low in this period as there is no strong forcing mechanism/focus other than the afternoon sea breeze. VFR to MVFR conditions are expected at most sites overnight, though held off until morning for MVFR at CRP. VFR conditions should return by afternoon for most sites. && .PREV DISCUSSION... /Issued 403 PM CDT Thu Sep 3 2020/ SHORT TERM (Tonight through Friday Night)... Line of showers and a few embedded thunderstorms remains draped across the northern CWA from Cotulla to north of Victoria as a mid-level trough axis sits SW-NE across Texas. This trough axis will continue to slowly move south and gradually weaken tonight through Friday night. Some hi-Res models suggest a convective system to move in from the Hill Country through the Brush Country late this evening while others say passage would be even later just shy of daybreak. In either scenario, with PWAT to increase to near and just over 2.0 inches, locally heavy rainfall will be possible. Should the first scenario happen, most of the overnight activity should occur early, hopefully stabilizing slightly late in the night. Should the second scenario happen, slower storm motion may bring in the potential for flooding. With radar showing a line of storms moving south through the Hill Country as we speak, this may be the start of the earlier system. Despite that, redevelopment of showers and thunderstorms are expected to occur Friday afternoon through Friday night as a weak frontal boundary begins to move south and combines with increased tropical moisture ahead of an approaching easterly wave. Temperatures will be tricky due to the positioning of the weak frontal boundary and increased moisture. Across the northern Brush Country tonight, lows may dip into the lower 70s should convection and the boundary be able to push through and cool things down. Toward the coast, still expecting lows in the lower 80s. For Friday, with the increased rain chances and cloud coverage, temperatures may struggle to warm into the upper 90s to near 100 degrees, but will continue to hold low to mid 90s for most of the region, with upper 80s along the coast. This may still be too high. This would also lead to less of a coverage of heat indices in the 105-109 field, although the coastal region will still be possible. LONG TERM (Saturday through Thursday)... Saturday opens with the northern fringes of an easterly wave entering South TX with PWAT values rising to just over 2 inches. Although impressive, the core of even higher PWATs (2.3 to 2.5 inches) is progged to focus along and south of the Rio Grande Valley coincident with stronger low-level speed convergence. As such, the higher resolution models this far out (NAM and TTU-WRF) favor the brunt of precip staying to our south. PoPs were nudged lower over the northern half of the CWA on Saturday, then even lower for Sunday region wide on the subsidence side of the wave. Aside from spotty sea breeze convection on Monday, the next slug of deeper moisture arrives on Tuesday (mainly along the Upper TX Coast and Crossroads) in advance of a longwave trough digging south near the spine of the Rockies. The location and behavior of this trough and its sharp Canadian cold front remain at sizable odds among the global models and ensembles. The ECMWF remains on the slow end of the spectrum with these features thanks to it cutting off a low over the Four Corners by Tuesday. Although such a scenario is not unusual with higher amplitude troughs, WPC favors a faster scenario which is how our forecast remains aligned for now. Given the source region of this front and deep meridional flow, we would not be surprised if the front arrives even earlier than our Wednesday morning timing. However, this remains several days away with ample room for change, so we'll keep prospects for a cooldown intact, but anything more dramatic will need better model continuity. MARINE... Isolated showers and possible thunderstorms tonight will become scattered Friday and Friday night. Southeast winds tonight become east-northeasterly Friday afternoon and into this weekend as an easterly wave influences the region. This wave should generate scattered to numerous showers and thunderstorms, mainly on Saturday. Southeast flow will resume early next week in advance of an approaching cold front. Isolated showers and thunderstorms are possible Sunday through Tuesday, before increasing in coverage by Wednesday and Thursday as a potentially strong cold front impacts the region. Marine interests should monitor the forecast as this front could create hazardous seas. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 79 94 78 90 77 / 30 50 50 60 20 Victoria 76 92 75 92 74 / 40 50 40 40 10 Laredo 78 96 76 90 75 / 30 30 50 60 40 Alice 77 95 76 91 75 / 30 40 60 60 30 Rockport 82 92 81 90 80 / 30 40 50 50 20 Cotulla 76 93 75 93 75 / 40 50 40 40 30 Kingsville 78 95 77 90 75 / 30 40 60 70 30 Navy Corpus 82 92 81 89 81 / 30 40 60 60 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && PH/83...AVIATION
Hazardous weather outlook, Sep 3, 4:04 PM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 404 PM CDT Thu Sep 3 2020 TXZ229>234-239>247-342>347-442-443-447-042115- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 404 PM CDT Thu Sep 3 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight Isolated to scattered thunderstorms tonight. Locally heavy rainfall possible. Maximum heat index values of 105 to 109 are expected this afternoon for the Coastal Plains and areas east. A few locations may briefly reach 110 degrees at times. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered thunderstorms are possible for the area Friday and through the weekend. There is a moderate risk of rip currents on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-042115- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 404 PM CDT Thu Sep 3 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight Isolated to scattered thunderstorms are possible today and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered thunderstorms are possible Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Sep 3, 8:31 PM CDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 831 PM CDT Thu Sep 3 2020 TXZ229-239-040215- Webb-La Salle- 831 PM CDT Thu Sep 3 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LA SALLE AND NORTHEASTERN WEBB COUNTIES... At 830 PM CDT, a strong thunderstorm was located 8 miles east of Callaghan, or 11 miles southeast of Encinal, moving northeast at 25 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Callaghan. If outdoors, consider seeking shelter inside a building. LAT...LON 2767 9943 2800 9939 2815 9906 2785 9887 TIME...MOT...LOC 0130Z 239DEG 21KT 2790 9926 PH
Special weather statement, Sep 3, 9:08 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
908 PM CDT Thu Sep 3 2020
TXZ229-239-040300-
Webb-La Salle-
908 PM CDT Thu Sep 3 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LA SALLE AND
NORTHEASTERN WEBB COUNTIES...
At 907 PM CDT, a strong thunderstorm was located 9 miles east of
Encinal, moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Encinal, La Esperanza Ranch Airport, Fort Ewell Site, Artesia Wells,
Callaghan, Fowlerton and Botines.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2768 9937 2807 9959 2820 9942 2820 9940
2822 9940 2846 9909 2847 9882 2787 9881
TIME...MOT...LOC 0207Z 222DEG 20KT 2799 9921
PHSpecial weather statement, Sep 3, 10:12 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 1012 PM CDT Thu Sep 3 2020 TXZ239-040400- Webb- 1012 PM CDT Thu Sep 3 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBB COUNTY... At 1012 PM CDT, a strong thunderstorm was located near Unitec Industrial Park, or 10 miles northeast of Laredo, moving south at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Laredo, Botines, Ranchitos Las Lomas, Unitec Industrial Park and Texas A&M International University. If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2756 9943 2772 9953 2788 9931 2765 9916 TIME...MOT...LOC 0312Z 352DEG 7KT 2767 9940 PH
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:31 PM CDT | Special Weather Statement | CRP | Webb | 44 min |
| Sep 3, 9:08 PM CDT | Special Weather Statement | CRP | La Salle, Webb | 52 min |
| Sep 3, 9:37 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen, Webb | 113 min |
| Sep 3, 9:42 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen, Webb | 48 min |
| Sep 3, 10:12 PM CDT | Special Weather Statement | CRP | Webb | 48 min |
| Sep 4, 4:22 PM CDT | Special Marine Warning | CRP | 23 min | |
| Sep 4, 4:48 PM CDT | Special Marine Warning | CRP | 42 min | |
| Sep 4, 5:06 PM CDT | Special Marine Warning | CRP | 24 min | |
| Sep 4, 5:50 PM CDT | Special Weather Statement | CRP | Bee | 25 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.